MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK TENODESIS BIO-COMPOSITE 8 X 19.5 MM; SCREW, FIXATION, BONE

ARTHREX, INC. SWIVELOCK TENODESIS BIO-COMPOSITE 8 X 19.5 MM; SCREW, FIXATION, BONE
Catalog Number AR-1662BC-8
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the event as reported could not be determined as the device was requested but has not been returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during a biceps tenodesis, the anchor pulled out when the surgeon was tying the fiberwires over the anchor.An 8.5 mm reamer (ar-1455) had been used prior to insertion.Due to tendon damage caused by the anchor coming out, the procedure was switched to a tenotomy.Additional information obtained 3/14/2017- the tendon was frayed and torn due to the anchor coming out.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the screw's central threads are stripped, and the distal thread is flattened.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel or improper bone preparation prior to insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
SWIVELOCK TENODESIS BIO-COMPOSITE 8 X 19.5 MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6431369
Report Number1220246-2017-00079
Device Sequence Number13587721
Product Code HWC
UDI-Device Identifier10888867020587
UDI-Public10888867020587
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2018
Device Catalogue NumberAR-1662BC-8
Device Lot Number10074412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;